The Lupus Forum banner

1 - 3 of 3 Posts

·
Registered
Joined
·
86 Posts
Discussion Starter #1
Hello, I have not posted in a while. I had my 6 month Rheumatologist appt yesterday and he wanted to start me on Asulfadine. I have mild inflammatory arthritis and mild RA.

He wants me to continue the Plaquenil. I will start on a low dose (2x a day) 500 mg. I go back in 3 months to see if it is helping. Then he will decide if he wants to cut back on my Plaquenil dosage.

The reason he is adding this medication is because I have had more flares in between visits and he feels like the Plaquenil is not working as well as it has in the past.

I would just like to know if anyone is or has taken this medication and what results they got or have had or any side effects.

I know everyone is different but I am always scared of taking something new and dreading if the side effects will happen to me. The last thing I want is to feel ill on feeling ill.

Thank you for any information you can contribute. Raeann
 

·
Registered
Joined
·
15,684 Posts
Hi Reann :)

Sulfasalazine aka Azulfidine aka Salopzopyrin is an excellent drug for Rheumatoid Arthritis. I will probably give you a lot of relief and as long as dosage is not started too high and you increase it as you are able and as/if needed then you should get few side effects.

I am curious though..............do you have Lupus as well? This drug has been known to cause a drug induced Lupus syndrome and is not one that is usually prescribed to Lupus patients.

love
Lily
 

·
Registered
Joined
·
86 Posts
Discussion Starter #3
Hi Lily, thank you for the information. My diagnosis is inflammatory arthritis and never put on paper as the word "Lupus", but when you goggle inflammatory arthritis it says it is Lupus.

I am also taking Plaquenil and have been for three years. He did say if I felt better in three months he would see about gradually taking me off of the Plaquenil.

Surely a Rheumatologist would know that this was a drug induced medication. Would it just make my symptons worse? Or what?

I was not aware of this and definitely need to call him back or talk to the pharmacy. Thank you so much Raeann
 
1 - 3 of 3 Posts
Top